MAUDE Adverse Event Report: AESCULAP AG ERGOPLANT MICRO BONE-MILL 90X55MM; BONE MILL

AESCULAP AG ERGOPLANT MICRO BONE-MILL 90X55MM; BONE MILL
Model Number DX801R
Medical Device Problem Codes Mechanical Problem (1384); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap (b)(4) that an ergoplant micro bone-mill 90x55mm (part # dx801r) was used during a procedure performed on an unknown date.According to the complainant, a metal abrasion was observed in the collection container.The complaint device has been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was returned to the manufacturer for physical evaluation.A visual examination of the device was performed which revealed that visible damage / material abrasions were present on the surface of the sleeve.Additionally, the cutting disc showed visible damage as well as signs of corrosion.Furthermore, residue, noted as being silicate deposits, was detected on the surface of the post.Silicate coatings do not pose a risk to patients, nor do they pose a risk to the device as they do not impair the original device properties.An investigation of the device manufacturing records was conducted by the manufacturer for the lot # of the device in question.No non-conformances were reported.The devices were found to be according to specification at the time of production.Additionally, there were no similar complaints against the same lot with the same error pattern.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the cause of the reported problem was able to confirm the failure mode of metal abrasion.There was no indication that a device related error occurred.The damage observed in the area of the sleeve was indicative of the slide bashing not being mounted.The damage to the metal sleeve, as well as the cutting disc, cannot occur if the device is assembled completely and correctly (with slide bashing).Therefore, the root cause of the event was determined to be user error.
 
Additional Manufacturer Narrative
This report has been reassessed based on new information and is no longer considered to be reportable.The failure mode risk analysis has been adjusted and severity is now 2(5), per results from applicable product safety case (psc).

Brand Name
ERGOPLANT MICRO BONE-MILL 90X55MM
Common Device Name
BONE MILL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13359949
Report Number9610612-2022-00023
Device Sequence Number14704521
Product Code LYS
UDI-Device Identifier04038653451166
UDI-Public4038653451166
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX801R
Device Catalogue NumberDX801R
Device Lot Number52656131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown